Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
I am 22 years old and up until last year have perfect skin and no history of spots in my teenage years or anything (other than a few small ones in t-zone). 

But In february of last year (2017) I was persuaded to get the contraceptive implant nexaplanon. before this I have been on the bc pill for three years. Two months after getting the implant I started getting acne, specially deep painful cysts. I stuck it out for a while but got it removed in August (after 6 months). It is now January (2018) and my skin has got no better even after 4 months of its removal, every time I think its maybe improving a new wave hits me. Ive read that the progestin in nexaplanon basically eliminates your bodys progesterone which causes acne so I assumed I was estrogen dominant. I have been taking DIM and Vitex for about a month now but no improvement yet 

my periods came back to normal very quickly after the implant was removed (I only got one while I was on it) and weirdly my skin is normally very good right before and during my period but it TERRIBLE the week after it has ended. 

has any one else has experiences with acne induced by the implant ? or good stories about DIM and Vitex? desperate to know when my hormones will go back to normal

Share this post


Link to post
Share on other sites

My story is similar to yours. Throughout my teen years and early 20's my skin was flawless - to the point where I was getting my makeup done at MAC at the MUA asked me to take my foundation off and I had to tell her I wasn't wearing any!! Fast forward a couple of years... I'm 26 now and when I was 23 my GP advised me to change my birth control to the contraceptive implant. For the first few months it worked fine, but one day out of nowhere, my half of my face was full of cystic pimples on my cheeks and jawline. To this day, nothing has worked to clear my skin apart from a LONG (I'm talking like 18 months) course of Doxycycline; which as soon as I came off it - my acne came back 10 times worse with cystic pimples on my chin too which would last for up to 3 months at a time!! 

Today: After doing a LOT of my own research into natural acne remedies, I decided to start supplementing Zinc (30mg per day) and eating 2-3 Brazil nuts (Selenium) per day. This was only last week and already my cystic pimples have started to shrink - some have even already gone! My red marks which had been lingering on my face from previous acne picking are fading more and more each day too. I'm 99% sure this isn't a coincidence, as nothing else in my life has changed; diet still remains healthy with lots of water and I exercise daily. I'm nowhere near clear, but I can finally see a light at the end of the acne struggle tunnel.

It sounds like Zinc and Selenium might be a good idea for you too as it sounds like your cause of your acne could be the same as mine! Hope this works for you.

Share this post


Link to post
Share on other sites

Thanks for your reply ! seems like a similar situation. thanks for the advice, do you know what kind of zinc you take ? there seems to be so many types and some better than others. 

Share this post


Link to post
Share on other sites

I take 15mg Zinc Gluconate a day - sometimes I bump this up to 30mg if I feel like my skin needs it. I have read that Picclonate is better for acne but I haven't tried that type so I can't compare. 

Let me know how you get on :)

Edited by hgee

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×